Alert archive / Oregon / Wind Advisories in 2008
Wind Advisory 1, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 1, 2008, 8:22 AM PST for Union County, Oregon. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2008, 8:22 AM PST (16:22 UTC)
- Expired
- Jan 1, 2008, 12:13 PM PST
- In force
- 4 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 4.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1471 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 011622 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 822 AM PST TUE JAN 1 2008 ...STRONG WINDS IN THE GRANDE RONDE VALLEY THROUGH WEDNESDAY... .WINDS WILL CONTINUE TO INCREASE IN THE GRANDE RONDE AND WILL BE STRONGEST TONIGHT THROUGH WEDNESDAY AFTERNOON IN THE SOUTHERN PORTION OF THE VALLEY. ORZ049-020030- /O.NEW.KPDT.HW.W.0001.080102T0200Z-080102T2300Z/ /O.NEW.KPDT.WI.Y.0001.080101T1622Z-080102T0200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 822 AM PST TUE JAN 1 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM PST WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTH WINDS OF 30 TO 40 MPH WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 60 MPH TONIGHT AND WEDNESDAY IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY. THIS INCLUDES AREAS NEAR LADD AND PYLES CANYONS AND NEAR THE TOWN OF UNION. THERE WILL BE AREAS OF BLOWING AND DRIFTING SNOW THAT WILL SUBSTANTIALLY REDUCE THE VISIBILITIES AT TIMES. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
2 follow-up statements
000 WWUS76 KPDT 011711 NPWPDT URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE PENDLETON OR 910 AM PST TUE JAN 1 2008 ...STRONG WINDS IN THE GRANDE RONDE VALLEY THROUGH WEDNESDAY... .WINDS WILL CONTINUE TO INCREASE IN THE GRANDE RONDE AND WILL BE STRONGEST TONIGHT THROUGH WEDNESDAY AFTERNOON IN THE SOUTHERN PORTION OF THE VALLEY. ORZ049-020130- /O.NEW.KPDT.HW.W.0001.080102T0200Z-080102T2300Z/ /O.NEW.KPDT.WI.Y.0001.080101T1710Z-080102T0200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 910 AM PST TUE JAN 1 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM PST WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTH WINDS OF 30 TO 40 MPH WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 60 MPH TONIGHT AND WEDNESDAY IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY. THIS INCLUDES AREAS NEAR LADD AND PYLES CANYONS AND NEAR THE TOWN OF UNION. THERE WILL BE AREAS OF BLOWING AND DRIFTING SNOW THAT WILL SUBSTANTIALLY REDUCE THE VISIBILITIES AT TIMES. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 012013 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1213 PM PST TUE JAN 1 2008 ...DAMAGING WINDS AND BLOWING AND DRIFTING SNOW IN THE GRANDE RONDE VALLEY THROUGH WEDNESDAY... .STRONG AND DAMAGING WINDS WILL CONTINUE IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY THROUGH WEDNESDAY AFTERNOON. ORZ049-020415- /O.UPG.KPDT.WI.Y.0001.000000T0000Z-080102T0200Z/ /O.EXT.KPDT.HW.W.0001.080101T2013Z-080102T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 1213 PM PST TUE JAN 1 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM PST WEDNESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 PM PST WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTH WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH WEDNESDAY AFTERNOON IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY. THIS INCLUDES AREAS NEAR LADD AND PYLES CANYONS AND NEAR THE TOWN OF UNION. THERE WILL BE BLOWING AND DRIFTING SNOW THAT WILL SUBSTANTIALLY REDUCE THE VISIBILITY AT TIMES. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 1, 2:30 AM PST, 5 hours 52 minutes earlier.
Area forecast discussion, Jan 1, 2:30 AM PST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 230 AM PST TUE JAN 1 2008 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...AN UPPER LEVEL RIDGE IS MOVING OVER THE CASCADES WITH GENERALLY CLEAR SKIES EAST AND SOME MID AND HIGH CLOUDS ALONG CASCADES. WINDS ARE GENERALLY LIGHT EXCEPT ACROSS THE SOUTHERN GRANDE RONDE VALLEY. BREEZY TO WINDY CONDITIONS WILL CONTINUE TODAY IN THE SOUTHERN GRANDE RONDE VALLEY AND ALONG HIGHER RIDGES IN NORTHEAST OREGON AS STRONGER WINDS ALOFT MIX BRIEFLY TO THE SURFACE IN THE MOUNTAINS AND TERRAIN WILL FUNNEL WINDS IN NEAR LADD AND PYLES CANYONS IN THE SOUTHERN GRANDE RONDE VALLEY. PATCHY FOG MAY FORM IN THE YAKIMA AND KITTITAS VALLEY THIS MORNING...BUT THE CLOUDS ALONG THE CASCADES WILL LIMIT DEVELOPMENT SO IT WILL BE PATCHY AT MOST. THESE CLOUDS WILL LIFT NORTH TODAY WITH THE RIDGE...THEN THERE WILL BE INCREASING CLOUDS TONIGHT AHEAD OF A WARM FRONT. PRECIPITATION WILL DEVELOP OVER MOST OF EASTERN WASHINGTON AND NORTH CENTRAL AND NORTHEAST OREGON WEDNESDAY AFTERNOON AND EVENING DUE TO ISENTROPIC LIFT ASSOCIATED WITH THE WARM FRONT. WARM ADVECTION WILL KEEP PRECIPITATION IN THE COLUMBIA BASIN MAINLY RAIN...WITH SNOW MORE LIKELY IN HIGHER ELEVATIONS TO THE SOUTH. COLD AIR DAMMING WITH LOW LEVEL UPSLOPE WINDS WILL KEEP COLD AIR TRAPPED IN THE KITTITAS AND YAKIMA VALLEYS...PRODUCING AN ISOTHERMAL TEMPERATURE PROFILE AND A MIXTURE OF SLEET AND SNOW. FREEZING RAIN IS POSSIBLE IN THE SOUTHERN PART OF THE KITTITAS AND YAKIMA VALLEYS WHERE COLD AIR WILL BE THE SHALLOWEST...BUT THINK THAT A RAIN/SNOW MIX IS MORE LIKELY. AFTER THE WARM FRONT MOVES NORTH THERE WILL BE SOME BRIEF CLEARING... PARTICULARLY IN OREGON. COONFIELD .LONG TERM...THURSDAY THROUGH TUESDAY...A MILD SOUTHWESTERLY FLOW WILL PREVAIL DURING THE EXTENDED PERIOD FROM THURSDAY UNTIL ABOUT SATURDAY. FREQUENT WEATHER DISTURBANCES IN THE FLOW WILL MOVE ACROSS THE PACIFIC NW FROM THE SOUTHWEST. WITH MILD AIR REMAINING IN PLACE AND HIGH SNOW LEVELS THE PRECIPITATION WILL FALL MOSTLY AS RAIN IN THE LOWER COLUMBIA BASIN AND SURROUNDING VALLEYS/FOOTHILLS. SOME MOUNTAIN VALLEYS WILL ALSO SEE MAINLY RAIN SUCH AS THE JOHN DAY BASIN...THE LOWER DESCHUTES RIVER BASIN AND THE GRANDE RONDE VALLEY. SNOW WILL BE CONFINED TO THE MOUNTAINS...THOUGH THE YAKIMA AND KITTITAS VALLEYS MAY SEE SOME SNOW OR MIXED PRECIPITATION AT TIMES AS COLD AIR WILL TEND TO BECOME TRAPPED THERE UNDER WARMER AIR ABOVE IT. IT WILL BECOME WINDY AT TIMES IN THE GRANDE RONDE VALLEY AND ON EXPOSED RIDGES IN THE BLUE MOUNTAINS AS EACH WEATHER DISTURBANCE APPROACHES THE CWA. AFTER SATURDAY THE OVERALL FLOW ALOFT WILL BECOME MORE WEST TO NORTHWEST. THIS WILL ALLOW COOLER AIR TO MOVE INTO THE CWA WITH SNOW LEVELS LOWERING A COUPLE THOUSAND FEET. THIS WILL ALSO BE A SOMEWHAT DRIER PATTERN...WITH PRECIPITATION STAYING MAINLY OVER THE MOUNTAINS AS SNOW SHOWERS. && .AVIATION...VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES TODAY AND TONIGHT WITH ONLY SOME MID AND HIGH CLOUDS OVER THE AREA. WINDS WILL BE LIGHT WITH SPEEDS GENERALLY 15 KTS OR LESS. && .PRELIMINARY POINT TEMPS/POPS... PDT 34 28 41 32 / 0 0 20 20 ALW 36 29 44 35 / 0 0 20 20 PSC 33 26 38 28 / 0 0 20 30 YKM 31 26 36 28 / 0 0 30 30 HRI 34 24 41 29 / 0 0 20 20 ELN 29 20 35 28 / 0 0 30 30 RDM 38 25 43 29 / 0 0 20 20 LGD 29 23 36 27 / 0 0 20 20 GCD 31 22 36 28 / 0 0 20 20 DLS 37 30 39 32 / 0 0 30 30 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GYG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 76/88/88
Hazardous weather outlook, Jan 1, 5:22 AM PST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
522 AM PST TUE JAN 1 2008
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-021415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
522 AM PST TUE JAN 1 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
AN UPPER LEVEL RIDGE WILL MOVE OVER EASTERN WASHINGTON AND OREGON
TODAY WITH PARTLY CLOUDY SKIES. WINDS ARE GENERALLY LIGHT EXCEPT
ACROSS THE SOUTHERN GRANDE RONDE VALLEY. BREEZY TO WINDY CONDITIONS
WILL CONTINUE TODAY IN THE SOUTHERN GRANDE RONDE VALLEY AND ALONG
HIGHER RIDGES IN NORTHEAST OREGON AS STRONGER WINDS ALOFT MIX
BRIEFLY TO THE SURFACE IN THE MOUNTAINS AND TERRAIN WILL FUNNEL
WINDS IN NEAR LADD AND PYLES CANYONS IN THE SOUTHERN GRANDE RONDE
VALLEY.
.DAYS TWO THROUGH SEVEN...
SLEET WEDNESDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY
PRECIPITATION WILL DEVELOP OVER MOST OF EASTERN WASHINGTON AND NORTH
CENTRAL AND NORTHEAST OREGON WEDNESDAY AFTERNOON AND EVENING AHEAD
OF A WARM FRONT. WARM ADVECTION WILL KEEP PRECIPITATION IN THE
COLUMBIA BASIN MAINLY RAIN...WITH SNOW MORE LIKELY IN HIGHER
ELEVATIONS TO THE SOUTH AND ALONG THE CASCADES. COLD AIR WILL BE
TRAPPED IN THE KITTITAS AND YAKIMA VALLEYS...PRODUCING A MIXTURE OF
SLEET AND SNOW. FREEZING RAIN IS POSSIBLE IN THE SOUTHERN PART OF
THE KITTITAS AND YAKIMA VALLEYS WHERE COLD AIR WILL BE THE
SHALLOWEST...BUT A RAIN/SNOW MIX IS MORE LIKELY. AFTER THE WARM
FRONT MOVES NORTH WEDNESDAY EVENING THERE WILL BE SOME BRIEF
CLEARING...PARTICULARLY IN OREGON. A SERIES OF FRONTS WILL MOVE
THROUGH THE PACIFIC NORTHWEST FOR THE REST OF THE WEEK. MILD AIR
WILL REMAIN OVER THE AREA THROUGH FRIDAY...SO THE PRECIPITATION WILL
FALL MOSTLY AS RAIN IN THE LOWER COLUMBIA BASIN AND SURROUNDING
VALLEYS/FOOTHILLS. SOME MOUNTAIN VALLEYS WILL ALSO SEE MAINLY RAIN
SUCH AS THE JOHN DAY BASIN...THE LOWER DESCHUTES RIVER BASIN AND THE
GRANDE RONDE VALLEY. SNOW WILL BE CONFINED TO THE MOUNTAINS...THOUGH
THE YAKIMA AND KITTITAS VALLEYS MAY SEE SOME SNOW OR MIXED
PRECIPITATION AT TIMES AS COLD AIR WILL TEND TO BECOME TRAPPED THERE
UNDER WARMER AIR ABOVE IT. IT WILL BECOME WINDY AT TIMES IN THE
GRANDE RONDE VALLEY AND ON EXPOSED RIDGES IN THE BLUE MOUNTAINS AS
EACH WEATHER DISTURBANCE APPROACHES THE CWA. SATURDAY THROUGH MONDAY
THE UPPER LEVEL FLOW WILL BECOME WEST TO NORTHWEST AND BRING COLDER
AIR INTO EASTERN WASHINGTON AND OREGON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 8:22 AM PST | High Wind Warning | PDT | Union | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.